I have been on Zoloft for about 5 weeks and 5 days. The first month I was on 50mg and it was rough about 4 weeks in I started feeling myself again I could say definitely better. About 11 days ago I was upped to 100mg and was ok for the first few days. The last three days have been terrible. I have no appetite and I have been so nauseas on and off but normally it's constant along with a little bit more anxiety. Also i have constantly have been having the urge to use the bathtoom for bowel movments. two days ago was a big down day and It is really upsetting because I had such a great week last week. Today started alot better with an appetite and now kind of anxious on and off and "Foggy and out of it".
I guess what I'm wondering is, is this normal to feel side effects 9-12 days into a dose increase ? Should this eventually settle?
do I stick out the 100mg ? I just don't understand how a week into the new dose is when I am getting the bad side effects. Does this seem normal to anyone ? Any advice would be greatly appreciated. Should this subside or is this going to be constant since it came in so late into treatment later this week will be the six week mark and I feel like I had gone back since last week.
I need serious reassurance as I always get on here as I'm becoming very doubtful that this med will work like it once did years ago. If this doesn't work idk what I will do. It's upsetting please any help. I also take about .187mg of klonopin. Thanks everyone !
Added 17 Nov 2015:
Well its been almost 2 weeks ... and the nausea seems to get really bad at certain parts of the day. I don't know if this is normal
alfredojr100; Yes these well go away try and stick with it, This is real common when you first start these medications or a dose change in most cases its the first few weeks you get these increased side effects or anxiety but we all are different but this does happen to just about all of us. Try to keep taking the medication as you are and about the same time each day. and make sure even if your not hungry get something down it does not help to have the empty stomach for the nausea etc.Give it at least another week and these effects go away as fast as they came on most the times or a few things at a time go away.If by chance it continues beyond that give your doctor a call and maybe they can give you something to get you through this hard spot of the dose increase. You well be feeling better soon.
18 Nov 2015
alfredojr100; Don't even worry about the Klonopin and Zoloft together most people on the SSRI as Zoloft take one kind of Benzodiazepine the Interaction is very RARE and your doctor knows about this. So please don't even give it a thought all my years as a pharmacy technician I never seen anyone have this reaction. Here is what the drug Interaction says about the two.and you don't need more to worry about at this time trust your doctor (((Interactions between your selected drugs
Moderate clonazepam sertraline Applies to: Klonopin (clonazepam), Zoloft (sertraline)
Using clonazePAM together with sertraline may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience some impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications ANY OF THIS IS VERY RARE CHECK WITH YOUR DOCTOR BUT THE DOSE YOU ARE ON IS VERY LOW. chuck1957
3 Sep 2018
I was on 50mg three times, started 3rd time last year. Think I was experiencing poop out a few weeks ago, really moody, agitated, depressed and experiencing brain zaps while I took my daily dose as per usual. I started taking 75mg 12 days ago and the first few days I felt better, days 5-9 were brutal, stomach upset, heightened anxiety, jittery and tremors but didn’t stop me from doing my daily activities. With a 26hr half life and 6 day elimination it’s easy to tell myself days 5-9 are brutal since the meds take 5-6 days to build up in the body then once it reaches the max, the body has to adapt which is why I started to feel better around 2 weeks. A higher dose though the longer it would take for the body to adapt, maybe 50mg jumps vice 25mg.
The past few days I feel a lot better, better mood and overall better days than before I started on Zoloft. Looking for someone with experience to ask if I should go to 100mg in a few weeks once this dose settles or wait until poop out again? What might be the result of staying or going up in dose now?
21 Feb 2019
Hi all, ive been struggling with anxiety/panic attacks since december 2018, im very new to all these feelings, emotions, etc and its HARD. I was prescribed 25mg of zoloft. I was exhausted the first two weeks but then adjusted well. I took it for a month and then my anxiety started to get worse. I had a few panic attacks the beginning of this month. My dr suggested upping the dosage from 25mg to 50mg. Today was my first day of taking 50. And next week i start behavioral therapy. Im hoping both of them together will help me. My concern is, with zoloft once your body is adjusted to the dosage of the medication does it tend to stop helping? Im not a person who likes to take medication in general and I really dont want to have to up the dosage every few months.
18 Mar 2019
I was on Zoloft for 13 years and I started at 50 mg then 100 and then 150. I stopped taking it after chemotherapy and I just went back on. It has been the only medicine to work for me. I did great on 50 until I had my second baby and then they upped it to 100 so I wouldn’t get post pardum again. I was good at 100 for 10 years and then when I got diagnosed with Lymphoma they upped it to 150. I recently started back at 50 for two days and then it was increased to 100 but I think the increase is too drastic as I feel weird and have a foggy feeling and bad headache along with increased anxiety. My opinion is this is a good medication and the only SSRI that worked for me and it changed my life 15 years ago as My anxiety was horrible and I was to the point where I would cry all day in fear of “what if”. I couldn’t even work. I think the medicine and therapy is a good combination. I’m hoping this time it works just as well.
24 Aug 2019
Hi everyone I’m new to the group but have been suffering with mental health issues since the age of 16. I’m currently taking 50mg of sertraline which has been upped to 100mg 5days ago and going threw the stage of nausea, sweats tremors and feelings of unsteadiness on my feet (is this normal)I also take lorazepam as and when I need it to get through the real difficult times (this really helps) just feeling really down and hoping this is normal as you do question yourself . Look forward to hearing any responses . Mike
22 Jan 2020
This is me to a T. I have been on Zoloft different dosages for 19 years and would take along with Xanax or klonopin as needed. Dose increases can be brutal with the increase in anxiety. I also have slight OCD and severe health anxiety - “what if’s” and self diagnosing. Recently (a week ago) went up to 50mgs again from 25 and my body is mad as heck with anxiety. Just need to push through so I can feel normal again. I know it works! If has for me for years